Bivariate lagrange interpolation at the chebyshev nodes

Lawrence A. Harris

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


We discuss Lagrange interpolation on two sets of nodes in two dimensions where the coordinates of the nodes are Chebyshev points having either the same or opposite parity. We use a formula of Xu for Lagrange polynomials to obtain a general interpolation theorem for bivariate polynomials at either set of Chebyshev nodes. An extra term must be added to the interpolation formula to handle all polynomials with the same degree as the Lagrange polynomials. We express this term as a specifically determined linear combination of canonical polynomials that vanish on the set of Chebyshev nodes being considered. As an application we deduce in an elementary way known minimal and near minimal cubature formulas applying to both the even and the odd Chebyshev nodes. Finally, we restrict to triangular subsets of the Chebyshev nodes to show unisolvence and deduce a Lagrange interpolation formula for bivariate symmetric and skew-symmetric polynomials. This result leads to another proof of the interpolation formula.

Original languageEnglish
Pages (from-to)4447-4453
Number of pages7
JournalProceedings of the American Mathematical Society
Issue number12
StatePublished - Dec 2010

ASJC Scopus subject areas

  • Mathematics (all)
  • Applied Mathematics


Dive into the research topics of 'Bivariate lagrange interpolation at the chebyshev nodes'. Together they form a unique fingerprint.

Cite this